Advice please…

This topic contains 4 replies, has 2 voices, and was last updated by  Helen_ammf 4 weeks, 1 day ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #13562

    Cath-Mar
    Participant

    Hello everyone, I am new to this site and am so very grateful to have found AMMF.  My husband has stage 4 cholangiocarcinoma, diagnosed in February. He has had 2 stent operations and is finally being offered chemotherapy to begin next week. He is currently feeling very bloated and uncomfortable. He has been taking Metoclopremide at the advice of his Marie Curie nurse, but the bloating is getting worse now.  We will be discussing this with medics tomorrow – but we would be so grateful for any advice anyone could offer here. Have you experienced this symptom? How have you managed it? Thank you, Catherine

    Catherine

    #13568

    Helen_ammf
    Moderator

    Dear Cath-Mar

    I’m very sorry to learn that your husband has been diagnosed with cholangiocarcinoma, but thank you for posting to AMMF’s forum, I hope that others will come in on your post with some helpful comments and advice.

    As far as the bloating is concerned, if this is not only ongoing but getting worse and is not helped by the Metoclopramide*, then the cause needs to be investigated. So the right thing to do is just what you have mentioned, discuss it with your husband’s medical team.

    Please come back and post an update when you can.

    with kindest regards

    Helen

    *You probably know this, but this is a general description of Metoclopramide:

    Metoclopramide works by increasing the movements or contractions of the stomach and intestines. It relieves symptoms such as nausea, vomiting, heartburn, a feeling of fullness after meals, and loss of appetite. Metoclopramide is also used to treat heartburn for patients with gastroesophageal reflux disease

    Please note it is not appropriate for AMMF to give medical advice or recommendations, and all details provided are for information purposes only.

    #13570

    Cath-Mar
    Participant

    Thank you Helen,
        
    GP has advised more of what we are already doing – appropriate diet, peppermint tea etc. She was able to reassure that our management of the symptoms is correct. My husband has had an infection this week and is on antibiotics, which have possibly irritated the gut. He is taking probiotics.  He will see his oncologist on Monday and we hope that chemotherapy will begin on Wednesday.

    Kind regards, Catherine

    Catherine

    #13985

    Cath-Mar
    Participant

    Update – An ultrasound revealed fluid, a lot of it! My husband, Marios, had it drained today – 6.63 litres! No wonder he was feeling so awful. Relief all round, chemo can begin tomorrow, as scheduled. It is worth noting that every medical professional he mentioned his bloating symptom to had assumed it was digestion related and therefore offered dietary advice / meds. This meant that the symptom got progressively worse and almost caused a further delay in treatment. It all seems so obvious now, but evidently it was not obvious. I would urge anyone suffering progressive bloating to speak with their oncologist about an ultrasound as soon as they can.

    Catherine

    #13986

    Helen_ammf
    Moderator

    Dear Catherine

    That is an amazing amount of fluid, no wonder your poor husband was feeling terrible! It is quite shocking (in the true sense of the word) that the medics, knowing your husband’s diagnosis, did not investigate his unresolved and increasing bloating. Unfortunately, once ascites has started to develop it may well begin to build up again. So now you know what it is, as soon as your husband starts to suspect it’s building up again then he should mention it to his medics.

    Very best wishes to Marios as he starts his chemo …

    Kindest regards

    Helen

    Please note it is not appropriate for AMMF to give medical advice or recommendations, and all details provided are for information purposes only.

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.